Answered by: Dr Ramzdhan
My dad is a 56 y/o diabetic patient with high blood glucose level for quite a while and then he finally accepted my convince to go see a doctor and started to control his blood glucose level… but ever since he started to take the medication and limit his sugar intake, he always have the problem where his blood glucose level will suddenly drop from a high level to a normal level that makes his body cannot get used to it… then he’ll feel hungry, no energy and felt fainting, sometimes blackout… this usually happens during midnight (sometimes during daytime as well) when everyone is a sleep but then he got up to eat and wakes us up for help as he has no energy to make a food on his own. We got back to his doctor during the first time when he felt fainting and blackout. The doctor told us that it was due to his blood glucose level suddenly drop from a high level to a normal level that makes him can’t get used to it.
May I know what might be the cause for this sudden drop? He do a lot of heavy work and sweat a lot everyday… is it that he did too much work that causes his glucose level used up already?
Do you have any suggestion that he can do to actually control his blood glucose level slowly back to a normal level? because if he kept on having this problem, it will be very dangerous if he was driving on the road.
Thank you for your help.
Thank you for choosing us to get an opinion regarding your dad’s health issues.
Based on your explanations, your dad experienced sudden drop of blood glucose level which made him felt hungry, no energy, felt fainting and sometimes blackout that usually occurs at night since he started to take the medication and limit his sugar intake. I understand that his condition does makes you worry and needed an explanation for it. I will do my best to help you understand his condition.
For your information, his condition is known as hypoglycaemia which is a state where his blood glucose level is below the normal value. This condition usually happens to diabetic patients if they do the followings:
You can help him to normalise his blood glucose level by making sure he takes the recommended dose for medications, eat balanced diet, not skipping meals, only allow moderate physical activities and monitor his alcohol drinking.
You need to seek medical advice if the condition persist even after you did all the mentioned above.
I hope the above statement does help you in a way and if you need further assistance and explanations from us, you can talk to our doctor or our specialist online. Thank you.